Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 108, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2007, 2:58 PM CDT for Chilton County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 8, 2007, 3:19 PM CDT
- In force
- 21 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 48 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 081959 SVRBMX ALC021-082030- /O.NEW.KBMX.SV.W.0108.070608T1958Z-070608T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHILTON COUNTY IN CENTRAL ALABAMA... * UNTIL 330 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF MAPLESVILLE...OR 21 MILES NORTHEAST OF SELMA...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF POOLES CROSSROADS BY 325 PM CDT... TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3280 8696 3267 8698 3268 8674 3278 8669 $$ KSL
2 follow-up statements
000 WWUS54 KBMX 082011 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CDT FRI JUN 8 2007 ALC021-082030- /O.CON.KBMX.SV.W.0108.000000T0000Z-070608T2030Z/ CHILTON AL- 310 PM CDT FRI JUN 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHWESTERN CHILTON COUNTY... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR STANTON...OR ABOUT 22 MILES NORTHEAST OF SELMA...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHWEST OF POOLES CROSSROADS BY 325 PM CDT... LAT...LON 3280 8696 3267 8698 3268 8674 3278 8669 $$ KSL
000 WWUS54 KBMX 082019 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 PM CDT FRI JUN 8 2007 ALC021-082029- /O.CAN.KBMX.SV.W.0108.000000T0000Z-070608T2030Z/ CHILTON AL- 319 PM CDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHILTON COUNTY IS CANCELLED... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY. LAT...LON 3280 8696 3267 8698 3268 8674 3278 8669 $$ KSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:27 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 8, 2:27 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 227 PM CDT FRI JUN 8 2007 .DISCUSSION... MUCH NEEDED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ALABAMA LATE THIS AFTERNOON AND EVENING. THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE LATE EVENING HOURS ACROSS CENTRAL ALABAMA. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE WEST TONIGHT. THIS LINE IS EXPECTED TO WEAKEN SOME AS IT MOVES THROUGH THE AREA. WILL WAIT UNTIL A FEW MINUTES BEFORE ISSUANCE TIME TO ADJUST POPS TO THE FORECAST AREA. THE FORECAST BECOMES A LITTLE BIT MORE CHALLENGING ON SATURDAY. A COLD FRONT WHICH IS CURRENTLY LOCATED ACROSS SOUTHEAST MISSOURI IS SET TO MOVE ACROSS THE CWA DURING THE DAY SATURDAY. THE GFS AND NAM HAVE COMPLETELY DIFFERENT SOLUTIONS ON HOW MUCH RAIN WE WILL SEE ACROSS THE AREA BUT BOTH AGREE THAT THIS FRONT WILL WEAKEN SIGNIFICANTLY AS IT MOVES THROUGH THE AREA. THE NAM BRINGS IN MUCH DRIER AIR ALOFT WHICH WILL PRETTY MUCH LIMIT THUNDERSTORM DEVELOPMENT EXCEPT ACROSS OUR EXTREME SOUTHERN ZONES. THE NAM ALSO SHOWS CAPE VALUES IN 2000 TO 3000 J/KG RANGE WHICH IS MUCH LOWER THAN TODAY. IN CONTRAST...THE GFS IS SHOWING MUCH BETTER MOISTURE ALOFT AND CAPE VALUES IN THE 5000 TO 6000 J/KG RANGE. THIS MAY BE A LITTLE OVERDONE BY THE GFS. BOTH MODELS PERFORMED AND INITIALIZED WELL TODAY AND YESTERDAY. BASED ON THAT...WILL GO WITH A BLEND OF BOTH MODELS. SUNDAY AND ONWARD...MODELS ARE IN VERY GOOD AGREEMENT. HIGH PRESSURE SETS IN ON SUNDAY AND WILL REMAIN IN PLACE THROUGH AT LEAST MONDAY. WILL INTRODUCE A SLIGHT CHANCE ON RAIN TUESDAY AND CONTINUE THROUGH THE END OF THE WEEK AS HIGH PRESSURE WEAKENS AND ALLOWING MOISTURE TO RETURN TO THE AREA. TEMPERATURES DURING THE PERIOD WILL START OUT VERY WARM...ESPECIALLY ON SUNDAY WHEN HIGH TEMPERATURES WILL BE 5 TO 8 DEGREES ABOVE NORMAL. TEMPERATURES WILL BEGIN TO TREND CLOSER TO NORMAL EACH DAY THROUGH THE END OF THE WEEK AS A MORE RAINY PATTERN SETS UP OVER THE AREA. && .AVIATION...18Z TAF DISCUSSION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DOT THE RADAR SCREEN AT ISSUANCE. STARTED MOST LOCATIONS WITH VCTS WITH TEMPO TS. CEILINGS GENERALLY REMAIN VFR WITH ONLY A BRIEF PERIOD OF MVFR POSSIBLE IN THE HEAVIEST DOWNPOURS. THUNDERSTORMS THIS AFTERNOON WILL ALSO HAVE THE POTENTIAL FOR WIND GUSTS. PUT 25 TO 30 KTS IN THE FORECAST WITH HIGHEST ONE MINUTE POTENTIAL OF 50KTS OR SO. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY WITH THE LOSS OF DAYTIME HEATING FROM 01-03Z. PATCHY FOG POSSIBLE AROUND SUNRISE WITH GENERALLY TEMPO MVFR VIS. THEREAFTER...VFR CONDITIONS EXPECTED. MOISTURE DISCONTINUITY REMAINS NEAR MGM/TOI SATURDAY AND SCATTERED SHOWERS AND STORMS ARE EXPECTED SOUTH JUST BEYOND THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 92 63 92 63 / 30 20 10 0 10 ANNISTON 69 92 65 93 65 / 30 20 10 0 10 BIRMINGHAM 73 90 66 94 64 / 30 20 10 0 10 TUSCALOOSA 72 92 67 94 64 / 30 20 10 0 10 CALERA 73 90 67 92 66 / 30 20 10 0 10 AUBURN 71 91 70 93 68 / 20 30 10 10 10 MONTGOMERY 72 92 69 96 68 / 30 30 10 10 10 TROY 72 93 68 95 67 / 20 40 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jun 8, 2:49 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 249 PM CDT FRI JUN 8 2007 ALZ011>015-017>050-091130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 249 PM CDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH AROUND 8 PM. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 60 MPH...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. ALTHOUGH MOST OF THE ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY FROM 6 TIL 8 PM...A BOUNDARY WILL MOVE ACROSS NORTHERN ALABAMA THROUGH THIS EVENING THAT WILL KEEP WEAKER STORMS GOING FROM 8 TIL 10 PM. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ROUGHLY SOUTH OF THE I-20 CORRIDOR ON SATURDAY. THESE STORMS WILL DEVELOP AHEAD OF A WEAK FRONT AND WILL OCCUR MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE THREATS AGAIN WILL BE DAMAGING WINDS... HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND SATURDAY. 75
In the hours before
Special weather statement, Jun 8, 1:10 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT FRI JUN 8 2007 ALZ020-081845- CHEROKEE- 110 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 145 PM CDT... AT 107 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF CENTRE...MOVING EAST AT 25 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
Special weather statement, Jun 8, 1:10 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT FRI JUN 8 2007 ALZ027-081900- TALLADEGA- 110 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 200 PM CDT... AT 107 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES WEST OF TALLADEGA...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Jun 8, 1:16 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT FRI JUN 8 2007 ALZ019-081900- CALHOUN- 116 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 200 PM CDT... AT 116 PM CDT A STRONG THUNDERSTORM WAS REPORTED 9 MILES NORTHWEST OF BYNUM...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING
Special weather statement, Jun 8, 1:44 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT FRI JUN 8 2007 ALZ020-081930- CHEROKEE- 144 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 230 PM CDT... AT 141 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF CENTRE...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
Special weather statement, Jun 8, 1:53 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 153 PM CDT FRI JUN 8 2007 ALZ029-081945- RANDOLPH- 153 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 245 PM CDT... AT 149 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES WEST OF WEDOWEE...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Jun 8, 1:56 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 PM CDT FRI JUN 8 2007 ALZ021-081945- CLEBURNE- 156 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 245 PM CDT... AT 153 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTHWEST OF HEFLIN...MOVING EAST AT 25 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:48 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 27 min |
| Jun 8, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.